MAUDE Adverse Event Report: INARI MEDICAL, INC. TRIEVER20; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. TRIEVER20; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 21-101
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pulmonary Embolism (1498)
Date of Event 05/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The inari devices were discarded by the user facility and are not available for evaluation.The device identifiers were not provided, the lot history records of all potential lots shipped to the facility were reviewed.There were no discrepancies or unusual findings.There was no report of any device malfunction.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by inari's chief medical officer, who concluded that the patient's deterioration was the result of inadvertent clot embolism.Distal embolization of blood clots is identified in the device labeling as possible adverse events/complications.Manufacturer reference #: (b)(4).
 
Event or Problem Description
A 58-year-old female presented with right leg deep vein thrombosis (dvt) after undergoing knee surgery 2 weeks prior.Thrombus was visualized throughout the femoral vein and either in or behind a venous stent.A computed tomography scan performed 2 days before the dvt procedure revealed that the patient also had minor pulmonary embolism with no right heart strain.The decision was made to use a triever20 (t20) to perform aspirations to address the dvt.Multiple aspirations were performed which yielded clot.Once the t20 made it to the common femoral vein, additional aspiration was performed and once no more clot could be removed, the catheter was brought back to the popliteal to do a venogram.This revealed no more clot all the way to the inferior vena cava.At this moment, the patient became tachycardic and began to deteriorate.The patient became unresponsive and the t20 was removed.The patient was placed supine on a stretcher to perform the advanced cardiac life support protocol.A code was called and after 15-30 minutes of coding, the patient established blood pressure and rhythm.A bolus of tpa was administered and the patient was transferred to the intensive care unit.Unfortunately, the patient expired later that evening.

Brand Name
TRIEVER20
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
mazi kiani
6001 oak canyon
suite 100
irvine 92618
9494132147
MDR Report Key22299779
Report Number3020347218-2025-00041
Device Sequence Number15887808
Product Code QEW
UDI-Device Identifier00850291007093
UDI-Public00850291007093
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K213402
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number21-101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2025
Initial Report FDA Received Date06/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLOTTRIEVER SHEATH, 16 FR; FLOWSAVER
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient Age58 YR
Patient SexFemale